PDA

View Full Version : I start MTX this week



justomegirlindallas
01-22-2010, 07:28 AM
My rheumatologist was kind enough to fit me in yesterday.She did a bunch of blood work and started me on MTX (the pill form) I take 2.5 mg x3 once a week (7.5mg total) starting out with 1mg of folic acid and she gave me 1 mg prednisone pills so I can wean off of the steriods more slowly.

If I have gi side effects we can move to injection but the dosage is such that she does not think that I will have many side effects. my fingers hurt so will give more detail later - thank u for your help everyone here is so nice

also, I need birth control that is not hormone based (i can't take that either due to cardiac risks) IUD?

karenboss
01-22-2010, 01:32 PM
Hope you tolerate it well - Are you feeling ok now?

justomegirlindallas
01-22-2010, 08:55 PM
Thank you - no not feeling too good but haven't taken the methotrexate yet. I have an additional child over here and decided to wait until he goes home in case I can't take care of him for 24 hours. I have to come off of the prednisone because of my cardiac history. My tendons around my joints feel like they're loose today (noticed that newer symptom) but I've had unstable inflammation for the last week while I've been weaning off of the prednisone in addition to the side effects from inconsistent blood pressure.

magistramarla
01-22-2010, 09:39 PM
Welcome to the Yaba Heads!
Check out the "It's M Day" thread. I think that yaba means "crazy medicine" or something like that. It aptly describes us.
I hope that it helps you.
Hugs,
Marla

justomegirlindallas
01-25-2010, 12:37 PM
Thank you for the response. I had a hard time following the M day thread probably because I'm missing the beginning of the journey there. I took my first dose and decided my M day would be saturday.

Bonita
01-25-2010, 04:58 PM
My m day is monday and i am on 8 2.5 mg pills once a week and plaquinel and prednisone and the side affects are not to bad. It is finally starting to help my ra in my joints hope you get the relief you need. Bonita

magistramarla
01-25-2010, 10:45 PM
How are you feeling by now? Did you tolerate the MTX well?
Marla

justomegirlindallas
01-26-2010, 08:55 AM
Thanks for asking! I tolerated it pretty good - no bad side effects so far but I may not notice them anyway because I feel like shit all the time as it is - lol

You know how long this stuff takes to notice imporvement in joints? I'm still having joint problems but I expect it may take several weeks to begin to work

magistramarla
01-26-2010, 11:09 AM
It took a few weeks. Of course, I was getting horribly sick on the pills and had to switch over to the injections. I think that the stiffness in my joints started to get a bit better a few weeks after I switched over to the injections.
My knees still hurt and stiffen, but I think that part of that is the AVN. The thing that I noticed the most after I started the MTX was the improvement in my energy. I take my shot on Sunday evening and have a down day on Monday. By Wednesday, I'm full of energy and feel fairly normal for a few days. That is what makes it worth it for me.
I hope that it gives you some normal-feeling days.
Hugs,
Marla

karenboss
01-26-2010, 01:21 PM
glad to hear you are tolerating it well -
hope you get some relief soon.

justomegirlindallas
02-05-2010, 07:10 AM
Thanks marla, you've been very helpful. I have noticed improvements. I still have some bad mornings but its not what it was before I started the MTX w/o steriods. If I wasn't on MTX I'm pretty sure I'd be begging for steriods today